Top answers from doctors based on your search:
Disclaimer

hives from ibuprofen

A 40-year-old female asked:
Dr. David Trettin
33 years experience Orthopedic Surgery
Check w/ dr.: Hives implies an allergic reaction.Celebrex (celecoxib) is also an anti inflammatory med.There may be some cross-over despite its different chemical m ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 40-year-old female asked:
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
Nsaids: This is atricky one, you may or may not be allergic to aspirin, you should consult an allergist for a detailed history and possible testing.
A 40-year-old female asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Well, it isn't: Uncommon for a person who is allergic to Ibuprofen to be allergic to other nsaid's as well. Have you considered acetaminophen? You might wish to see a ... Read More
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Aleve (naproxen): Aleve is different from Ibuprofen (advil and motrin). If your reactions were only hives, you may try aleve instead. Other rx nsaids include Mobic (me ... Read More
A 40-year-old female asked:
Dr. David Rosenthal
21 years experience Allergy and Immunology
See allergist: The details of your adverse reaction to the nsaids will help an allergist understand your reaction and make recommendations on what medicines will be ... Read More
A 40-year-old female asked:
Dr. Martin Tamler
33 years experience Physical Medicine and Rehabilitation
NSAID Allergy: Even though there are several classes of nsaids, the fact that you have already had a similar severe reaction with two of the classes (ibuprofen & asp ... Read More
A 40-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
No: Aleve (naproxen) is not okay. They is a higher probability you are allergic to that med as well as it is the same basic compound as ibuprofen. You can ... Read More
A 40-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
avoid all NSAIDs: I would urge you to avoid all nsaids if you are already allergic to asa and ibuprofen. Btw, I have never found salsalate to be very effective for anyo ... Read More
A 40-year-old female asked:
Dr. Ian Bach
Dr. Ian Bach answered
26 years experience Family Medicine
No: There are 6 classes of nsaids. Aspirin (salicylic acid group) & Ibuprofen (proprionic acid group) are in 2 different classes. You may not get hives if ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Romanth Waghmarae
39 years experience Pain Management
Vicodin, vicoprofen (hydrocodone and ibuprofen): Vicoprofen (hydrocodone and ibuprofen) has Ibuprofen and vicodin does not. The rash is probably due to the ibuprofen.
1
1 comment
2
2 thanks
A 42-year-old member asked:
Dr. Andrew Murphy
29 years experience Allergy and Immunology
Possibly: Assuming one is not allergic to nor is Ibuprofen or other medicines in this class a cause of one's hives then it probably is fine. However, there it i ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month